Psycho-Babble Medication Thread 87520

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

CAM: Side Effects and Effectiveness of SSRIs

Posted by IsoM on December 20, 2001, at 11:45:33

Cam, I've heard you mention a few times that generally if a med has side effects on an individual, it's more likely to work than one which causes little or no side effects. I'm not arguing the point at all, I just find it curious.

Perhaps I'm just different as whenever I've had troublesome side effects, even when I could/would persist with the med, it just didn't work. It's always been, for me at least, the less problems with it, the better it worked. The list of various meds I've tried include 4 tricyclics, 5 benzos, 5 SSRIs, 2 stims, & Mannerix & Buspar (wherever they fit in). Weird maybe?

No answer required of you, just mentioning this for your interest.

 

Re: CAM: Side Effects and Effectiveness of SSRIs IsoM

Posted by Cindylou on December 20, 2001, at 12:44:53

In reply to CAM: Side Effects and Effectiveness of SSRIs, posted by IsoM on December 20, 2001, at 11:45:33

Cam ... I never read your posts before, mentioning that the SSRIs with most side effects for an individual tend to be the most helpful for that person. But that is my experience entirely.

For the first few weeks on an SSRI, I will be much more depressed to the point I can hardly bear it, then all of a sudden the depression lifts. Problem is, I can't handle those three weeks of misery now that I have a baby.

If you have a chance to respond and explain this phenomenon in layman's terms, that would be great. Also, is this true of all meds? Lamictal did the same thing to me -- made me worse every time I'd titrate up, but after a week or so I'd level off and be in a better place than before. Does that make sense?

Thanks for your help,
cindy


> Cam, I've heard you mention a few times that generally if a med has side effects on an individual, it's more likely to work than one which causes little or no side effects. I'm not arguing the point at all, I just find it curious.
>
> Perhaps I'm just different as whenever I've had troublesome side effects, even when I could/would persist with the med, it just didn't work. It's always been, for me at least, the less problems with it, the better it worked. The list of various meds I've tried include 4 tricyclics, 5 benzos, 5 SSRIs, 2 stims, & Mannerix & Buspar (wherever they fit in). Weird maybe?
>
> No answer required of you, just mentioning this for your interest.

 

Re: CAM: Side Effects and Effectiveness of SSRIs

Posted by Kat26 on December 21, 2001, at 19:02:53

In reply to CAM: Side Effects and Effectiveness of SSRIs, posted by IsoM on December 20, 2001, at 11:45:33

Hmmm... I have minimal side effects and I feel a lot of effectiveness..

Kat26

 

Re: CAM: Side Effects and Effectiveness of SSRIs IsoM

Posted by Cam W. on December 21, 2001, at 22:48:11

In reply to CAM: Side Effects and Effectiveness of SSRIs, posted by IsoM on December 20, 2001, at 11:45:33

IsoM - This is just a clinical observation on my part, but when many people start an SSRI and get fairly severe start-up side effects, they seem to respond to the SSRI better, once the side effects wane (within a month or so).

Possibly, this may be due to the start-up side effects being the increases in available serotonin stimulating serotonergic receptors in places away from where the dysfunctional serotoniergic transmission is occuring.

Again, this is something that I have no proof of, it is just me thinking out loud. - Cam


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.